Flash Flood, Esmeralda
- When
- July 23, 10:10 PM PST to 11:30 PM PST
- Where
- Esmeralda County, 10 mi W of Goldfield
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 37.700, -117.417
Alkali Rd. and State Highway 264 impassable.
1 flash flood, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before the first event at Jul 23, 7:55 PM PST, 2 hours 15 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAS VEGAS NV 855 PM PDT SAT JUL 23 2005 .SYNOPSIS...A MOIST AND UNSTABLE AIR MASS WILL LINGER OVER THE REGION THROUGH SUNDAY FUELING SHOWERS AND THUNDERSTORMS...MAINLY DURING THE AFTERNOON AND EARLY EVENING HOURS. DRIER AIR WILL BEGIN TO SPREAD INTO THE REGION FROM THE NORTHWEST MONDAY AND WILL PUSH MOST OF THE MOISTURE OUT OF THE REGION BY THE MIDDLE OF THE COMING WEEK. && .UPDATE...SW FLOW ALOFT DOMINATES CENTRAL NEVADA WHILE SE FLOW PREVAILS OVER THE FAR SOUTHERN PART OF THE FORECAST AREA. THIS LATTER FLOW IS THE REGION BETWEEN THE UPWIND SIDE OF THE INVERTED TROUGH OVER BAJA AND THE WESTERN PERIPHERY OF THE SUBTROPICAL RIDGE CENTERED OVER ERN AZ. CLARK COUNTY NV AND MOHAVE COUNTY AZ ARE LOCATED IN A COL AREA BETWEEN THE TWO. THE PRESENCE OF THAT WEAK FLOW AND LACK OF A SIGNIFICANT FORCING MECHANISM IS INHIBITING CONVECTIVE DEVELOPMENT OVER OUR AREA. OOZ ETA DOES SUGGEST THE MID-LEVEL FLOW WILL BEGIN TO SHIFT TO A MORE SE DIRECTION OVERNIGHT AS A NEW ANTICYCLONE DEVELOPS OVER CENTRAL NV. IF THAT HAPPENS THE MCS OVER SRN AZ COULD CONCEIVABLY PROPAGATE THROUGH THE THETA-E MAX TOWARD THE LOWER COLORADO RIVER VALLEY AND BREAK THROUGH THE CAPPING LAYER. IF THAT HAPPENS SOME OF THE SOUTHERN ZONES COULD STILL SEE SIGNIFICANT RAINS IN THE EARLY MORNING HOURS. HOWEVER...IF THE MCS WEAKESN AND STAYS SOUTH...WE WILL LIKELY SEE MIDDLE AND HIGH CLOUD DEBRIS OVERNIGHT WHICH WILL THIN DURING THE MORNING AND ALLOW THE AIRMASS TO DESTABILIZE FOR AFTERNOON AND EVENING THUNDERSTORM DEVELOPMENT SUNDAY. EITHER WAY IT LOOKS LIKE THE THREAT OF FLASH FLOODING BEFORE MIDNIGHT HAS DIMINISHED SO WILL CANCEL THE WATCH. -RUNK- && .PREV DISCUSSION...SHORT TERM...THE CLOUD COVER FINALLY ERODING OVER SOUTHERN NEVADA AND NORTHWEST ARIZONA SHOULD ALLOW THE MOISTURE AND INSTABILITY TO REALIZE ITS CONVECTIVE POTENTIAL LATE THIS AFTERNOON THROUGH EVENING. ALSO...THE MID AND UPPER LEVEL DEFORMATION ZONE CONTINUES TO REMAIN DRAPED SOUTHWEST TO NORTHEAST ACROSS EASTERN SAN BERNARDINO...CLARK AND NORTHERN MOHAVE COUNTIES. SATELLITE IMAGERY SHOWS THUNDERSTORMS OVER SOUTHWEST LINCOLN COUNTY AND THOSE PUSHING WESTWARD OFF THE ARIZONA RIM COUNTRY COULD CONCEIVABLY WORK INTO THIS DEFORMATION ZONE THIS EVENING. CAPE VALUES OVER 1000 J/KG AWAIT IN THE POOL OF MOIST AIR. THE 18Z NAM CONTINUES TO INDICATE NORTHEAST FLOW IN THE 600-450 MB LAYER DEVELOPING OVER SOUTHERN NEVADA THROUGH THIS EVENING. WILL EXTEND FLASH FLOOD WATCH FOR THE SAME AREAS AN EXTRA FEW HOURS SINCE THE BEST ACTION SHOULD TAKE PLACE THIS EVENING. DO NOT SEE MUCH OF A FOCUSING MECHANISM SUNDAY EXCEPT FORM A MID LEVEL DEFORMATION ZONE FORECAST OVER NORTHWEST ARIZONA BY THE 18Z NAM. MOISTURE VALUES DO NOT CHANGE MUCH OVER THE SOUTHERN HALF OF THE AREA DURING THE NEXT 24 HOURS. DRIER NORTHWEST FLOW DOES MAKE PROGRESS AT PUSHING MOISTURE TO THE SOUTHEAST ON MONDAY BUT SHOULD STILL BE LINGERING OVER NORTHWEST ARIZONA AND POSSIBLY ENOUGH IN SOUTHERN NEVADA FOR THUNDERSTORMS OVER THE MOUNTAINS. && .LONG TERM...UPPER LEVEL HIGH PRESSURE OFF THE CALIFORNIA COAST BEGINS TO REBUILD EAST OVER THE SOUTHWEST TUESDAY AND WEDNESDAY AND EVENTUALLY OVER THE FOUR CORNERS REGION BY FRIDAY. AS THE LOW MIGRATES OVER THE CWA TUE/WED...THUNDERSTORM ACTIVITY WILL BE REDUCED BUT STILL POSSIBLE AS RESIDUAL MOISTURE REMAINS TRAPPED UNDER THE HIGH. BY THURS/FRI...THE HIGH SHIFTS FURTHER EAST SETTING UP A SOUTHEASTERLY FLOW INTO THE REGION. AN INCREASE IN MOISTURE...POSSIBLY PROVIDED BY AN INVERTED TROUGH MOVING WEST THROUGH MEXICO IS FORECASTED BY THE MODELS TO BE ADVECTED INTO THE AREA. WILL HAVE TO WATCH THIS AS IT COULD POTENTIALLY BECOME THE NEXT MONSOONAL PUSH BY NEXT WEEKEND. && .AVIATION...THUNDERSTORM ACTIVITY IS EXPECTED TO INCREASE THROUGH THE REST OF THE AFTERNOON AND EVENING...PARTICULARLY IN THE DAGGETT...PEACH SPRINGS...AND MORMON MESA CORRIDORS. THESE STORMS WILL LIKELY PRODUCE NUMEROUS OUTFLOW BOUNDARIES MOVING IN DIFFERENT DIRECTIONS RESULTING IN SPORADIC WIND SHIFTS AND OCCASIONAL GUSTY WINDS AT KLAS. && .VEF WATCHES/WARNINGS/ADVISORIES... .NV...NONE. .AZ...NONE. .CA...NONE. && ADAIR/SALMEN
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAS VEGAS NV 1033 AM PDT SAT JUL 23 2005 AZZ001>003-036-CAZ026>029-NVZ014>022-240700- DEATH VALLEY NATIONAL PARK CA-ESMERALDA AND CENTRAL NYE COUNTY NV- LAKE HAVASU AND FORT MOHAVE AZ-LAKE MEAD NATIONAL RECREATION AREA AZ- LAKE MEAD NATIONAL RECREATION AREA NV-LAS VEGAS VALLEY NV- LINCOLN COUNTY NV-NORTHEAST CLARK COUNTY NV-NORTHWEST DESERTS AZ- NORTHWEST PLATEAU AZ- OWENS VALLEY AND ADJACENT EASTERN SIERRA SLOPES CA- SAN BERNARDINO COUNTY DESERTS CA-SAN BERNARDINO COUNTY- UPPER COLORADO RIVER VALLEY CA-SHEEP RANGE NV- SOUTHERN CLARK COUNTY NV-SPRING MOUNTAINS-RED ROCK CANYON NV- WESTERN CLARK AND SOUTHERN NYE COUNTY NV- 1033 AM PDT SAT JUL 23 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST CALIFORNIA...SOUTHERN NEVADA AND NORTHWEST ARIZONA. .TODAY...SATURDAY. A VERY MOIST AND UNSTABLE AIR MASS WILL COMBINE WITH RELATIVELY LIGHT FLOW ALOFT OVER SOUTHERN NEVADA...THE SAN BERNARDINO COUNTY DESERTS AND NORTHWEST ARIZONA THIS AFTERNOON AND EVENING. THUNDERSTORMS WITH HEAVY RAIN WILL BECOME WIDESPREAD ACROSS THE MOJAVE DESERT REGION AND NORTHWEST ARIZONA THIS AFTERNOON AND EVENING. A FLASH FLOOD WATCH IS IN EFFECT FOR THESE AREAS UNTIL 9 PM THIS EVENING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. MOIST AND UNSTABLE AIR WILL LINGER OVER THE REGION SUNDAY AND THE POTENTIAL FOR THUNDERSTORMS WITH HEAVY RAIN WILL STILL EXIST. A DRYING TREND WILL MONDAY AND TUESDAY AND CONTINUE THROUGH FRIDAY FOR DIMINISHING THUNDERSTORM COVERAGE THROUGH THE WEEK. SPOTTER ACTIVATION WILL BE LIKELY THIS AFTERNOON. JA
The San Joaquin Valley radar (KHNX), 250 km away, was scanning. The volume nearest the first event began at 06:08 UTC.
1 flash flood. Local standard time, as filed.
Alkali Rd. and State Highway 264 impassable.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Nevada in 2005Every state in 2005This day in weather historyWarnings in Nevada, July 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5457929.